Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Cause of irregular heartbeats in spite of medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Heart Rate and Rhythm Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi...45 male (on-smoker/drinker) with a recent history of irregular heartbeats...i've been taking flecanaide 50Mg x2 twice a day for the last month. For the first two weaks of taking this medication, my heartbeats felt regular...but over the last few days, i've been getting a daily episode of irregular heartbeats. Any thoughts?
Doctor :   Hi
Doctor :   Dr xxxx here
User :   hi
Doctor :   Let me read your query
Doctor :   Did you get an ECG done?
Doctor :   I guess will probably require one
User :   yes...i've had a number done over the past few months which have showed 'some' issues, which is why i was prescribed flecanaide etc...
Doctor :   Do you have associated palpitaions
User :   i'm just concerned on a number of this medicine meant to be a 's
Doctor :   * palpitations
User :   ...sorry...meant to be a 'solution'...or is the dosage something that can be incraeased if required...
Doctor :   That should be decided after taking an ECG for now
User :'s kinda hard to say...i am aware of my heart beating...i feel 'fragile' ...but never had any pain in the chest etc...
Doctor :   Not necesary for pain to occur but irregular heart beats will require close medical monitoring
Doctor :   They are mostly due to improper impulse conduction in heart
User :   i appreciate that one medicine isn't universal for everyone, so i'm just concenred as to whether this medication is appropriate
Doctor :   Yes
User :   i don't have any family history of palpiations kinda curious as to why me??
Doctor :   That is used to treat tachyarrhythmias
Doctor :   It signifies stress to heart
Doctor :   It is used to treat a variety of cardiac arrhythmias including paroxysmal atrial fibrillation
User :   whenever I visit GP...blood pressure and heart seems to beat normally...i'm awaiting a heart monitor (over 2 days) will see what that does...
Doctor :   IN your case your BP will be normal
Doctor :   But the conduction and electricasl activity will have abnormality
Doctor :   Causing you the symptoms
User :   i can see that....
User :   is this condition 'serious'??
Doctor :   Follow the same medications as they are opt
Doctor :   Not serious though will require an check with ECG for your better ment
User :   ...for example..can i expect to be fitted with a pacemaker down the line etc...i appreciate you can't advise on this ...but looking for rough idea
Doctor :   Yes if the case gets uncontrolled or unresponsive to meds then that sthe choice
Doctor :   Plz dont consume alcohol along with the drug
Doctor :   That will depress heart function on conjunction
User :   not a problem...i don't really drink, no loss
User :   any thoughts on excercise? running / swimming etc?
Doctor :   Thats good
Doctor :   Not until you feel releived from symptoms
User :   if flecanaide not there a number of other drugs that could be used...or is flecanaide the main drug?
Doctor :   This is the main drug preferred
Doctor :   And other drugs are given in cases of severe cardiac arrhythmias
User :   and the dosage...50mg x2 (twice a day) this alterable...thinking mainly of being increased etc?
Doctor :   But to start with its flecanaide
Doctor :   Yes
Doctor :   But will require retesting and your accomplaince to it
User :   okay...thanks for that....when the episode happens it's really quite a worrying time...
Doctor :   SO plz get checked at that time
Doctor :   Wishing you speedy recovery
User : taking aspirin to thin blood a good idea?
Doctor :   Thanks for consulting me
User :   is this something you can recover from...or is it medication for rest of life?
Doctor :   No unless you have a blood clot you shouldn't
Doctor :   Probably long term but not lifetime
User :   that's good...thanks again...good evening!
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor